MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE; SUTURE, NONABSORBABLE, SILK
Catalog Number C053D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported, during an unknown dental procedure on (b)(6) 2018 suture was used.The needle was broken at the swage during use.The operation was completed by using another needle-suture from the same package.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Additional h3: representative sample evaluated, the swage and attachment area were as expected.In addition, no defects or needle breakage were observed at the tip and body of the needles.The suture was dispensed without problems and the two sutures were examined along of the strand and no defect were observed.The needle met the resistance test requirements.The actual failed suture needle was also evaluated.A fracture was observed in the body of the needle.The needle was received in two pieces.The fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage, a cup-and-cone shaped fracture and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.
 
Additional Manufacturer Narrative
Pc-(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.

Brand Name
SILK SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7313718
Report Number2210968-2018-71269
Device Sequence Number1801676
Product Code GAP
UDI-Device Identifier10705031023635
UDI-Public10705031023635
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberC053D
Device Lot NumberLEP693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/07/2018
04/04/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date03/26/2018
04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1